Journal of Mathematical Sciences

, Volume 76, Issue 2, pp 2222–2226 | Cite as

Comparing two queueing models for nonhomogeneous nonreliable terminal systems

  • B. Almási


This paper deals with two nonhomogeneous queueing models to describe the performance of finite, multiterminal systems subject to random breakdowns. The difference between the two models is relatively small, but we will see that the differences between some system performance characteristics are very large (100% or more). The other contribution of this paper is to introduce some new terminologies to queueing theory, which are necessary for the second model. All random variables involved here are independent and exponentially distributed. The models described here are generalizations of the homogeneous model treated earlier by different authors. At the end of this paper some numerical results illustrate the problem in question.


System Performance Performance Characteristic Homogeneous Model Terminal System Random Breakdown 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    W. Feller,An Introduction to Probability Theory and Its Applications, Vol. I, Wiley-Chapman, New York (1950).Google Scholar
  2. 2.
    F. Gelenbe and I. Mitrani,Analysis and Synthesis of Computer Systems, Academic Press, London (1980).Google Scholar
  3. 3.
    D. Gross and C. M. Harris,Fundamentals of Queueing Theory, Wiley, New York (1985).Google Scholar
  4. 4.
    B. Almási and J. Sztrik, “A queueing model for a non-homogeneous terminal system subject to breakdowns,”Computers and Mathematics With Applications,25, No. 4, 105–111 (1993).MathSciNetGoogle Scholar
  5. 5.
    B. Almási, “A queueing model for a processor-shared multi-terminal system subject to breakdowns,”Acta Cybernetica,10, No. 4, 273–282 (1993).Google Scholar
  6. 6.
    L. Csige and J. Tomkó, “Machine interference for exponentially distributed operating and repair times,”Alk. Mat. Lapok,8, 107–124 (1982).Google Scholar
  7. 7.
    J. Sztrik, “A queueing model for multiprogrammed computer systems with I/O times,”Acta Cybernetica,7, 127–135 (1984).MathSciNetGoogle Scholar
  8. 8.
    J. Sztrik and T. Gál, “A recursive solution of a queueing model for a multi-terminal system subject to breakdowns,”Performance Evaluation,11, 1–7 (1990).CrossRefMathSciNetGoogle Scholar
  9. 9.
    H. C. Tijms,Stochastic Modeling and Analysis, A Computational Approach, Wiley, New York (1986).Google Scholar
  10. 10.
    R. Goodman,Introduction to Stochastic Models, Benjamin/Cummings, California (1988).Google Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • B. Almási
    • 1
  1. 1.Department of Mathematics and InformaticsUniversity of DebrecenDebrecenHungary

Personalised recommendations